Alert archive / Texas / Tornado Warnings in 2009
Tornado Warning 28, NWS Lubbock, TX
NWS Lubbock, TX issued this tornado warning at Apr 29, 2009, 5:11 PM CDT for Childress County, Hall County, Texas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 29, 2009, 5:11 PM CDT (22:11 UTC)
- Expired
- Apr 29, 2009, 5:45 PM CDT
- In force
- 34 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
Counties Childress County, TX, Hall County, TX
The radar
The Amarillo radar (KAMA), 127 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 29, 3:47 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.2 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 526 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 1132 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KLUB 292211
TORLUB
TXC075-191-292245-
/O.NEW.KLUB.TO.W.0028.090429T2211Z-090429T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
511 PM CDT WED APR 29 2009
THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A
* TORNADO WARNING FOR...
NORTHWESTERN CHILDRESS COUNTY IN THE PANHANDLE OF TEXAS.
NORTHEASTERN HALL COUNTY IN THE PANHANDLE OF TEXAS.
* UNTIL 545 PM CDT
* AT 507 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THE MOST
DANGEROUS PART OF THIS STORM WAS LOCATED 13 MILES SOUTH OF
MEMPHIS...MOVING EAST AT 10 MPH. THIS STORM HAS A HISTORY OF
PRODUCING A TORNADO.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE
PARNELL...ESTELLINE AND NEWLIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO MAY FORM AT ANY TIME...TAKE COVER NOW ABANDON MOBILE HOMES
AND VEHICLES FOR MORE SUBSTANTIAL SHELTER. AVOID WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT WEDNESDAY EVENING
FOR THE PANHANDLE AND NORTHWEST TEXAS.
&&
LAT...LON 3474 10036 3449 10036 3448 10051 3448 10075
3460 10076 3474 10069 3475 10052 3475 10036
TIME...MOT...LOC 2209Z 253DEG 8KT 3455 10062
$$
GS2 follow-up statements
000
WWUS54 KLUB 292233
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
533 PM CDT WED APR 29 2009
TXC075-191-292245-
/O.CON.KLUB.TO.W.0028.000000T0000Z-090429T2245Z/
CHILDRESS TX-HALL TX-
533 PM CDT WED APR 29 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR
NORTHEASTERN HALL AND NORTHWESTERN CHILDRESS COUNTIES...
AT 532 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THE
MOST DANGEROUS PART OF THIS STORM WAS LOCATED 7 MILES WEST OF
ESTELLINE...OR ABOUT 10 MILES SOUTH OF MEMPHIS...MOVING EAST AT 10
MPH.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE RURAL PORTIONS OF
NORTHEAST HALL COUNTY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT WEDNESDAY EVENING
FOR THE PANHANDLE AND NORTHWEST TEXAS.
LAT...LON 3455 10036 3454 10046 3454 10065 3461 10068
3473 10065 3475 10052 3475 10036
TIME...MOT...LOC 2232Z 253DEG 8KT 3458 10055
$$
GS000
WWUS54 KLUB 292242
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
542 PM CDT WED APR 29 2009
TXC075-191-292251-
/O.EXP.KLUB.TO.W.0028.000000T0000Z-090429T2245Z/
CHILDRESS TX-HALL TX-
542 PM CDT WED APR 29 2009
...THE TORNADO WARNING FOR NORTHEASTERN HALL AND NORTHWESTERN
CHILDRESS COUNTIES WILL EXPIRE AT 545 PM CDT...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT WEDNESDAY EVENING
FOR THE PANHANDLE AND NORTHWEST TEXAS.
LAT...LON 3455 10036 3454 10046 3454 10065 3461 10068
3473 10065 3475 10052 3475 10036
TIME...MOT...LOC 2241Z 253DEG 8KT 3459 10053
$$
GSWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this tornado warning went out at Apr 29, 2:26 PM CDT, 2 hours 45 minutes earlier.
Area forecast discussion, Apr 29, 2:26 PM CDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 226 PM CDT WED APR 29 2009 .SHORT TERM... THE DRYLINE HAS BEGUN TO SLOWLY MIX EASTWARD THIS AFTERNOON SETTING UP A SURFACE CONVERGENCE ZONE ACROSS WESTERN AREAS AS SEEN IN THE WTM OBS. SURFACE DEW POINTS EAST OF THE DRYLINE CONTINUE TO HOLD IN THE MIDDLE 60S. WEAK UPPER LEVEL WINDS WILL HAMPER A QUICK MIX TO THE EAST. THIS DRYLINE MAY BECOME THE SOURCE OF INITIATION DURING THE LATER AFTERNOON HOURS AS WINDS CONTINUE TO VEER WEST OF THE DRYLINE. INCREASING SURFACE HEATING TODAY IN THE WAKE OF DISSIPATING LOW CLOUDS WILL CONTRIBUTE TO SURFACE BASED CAPES CLIMBING ABOVE 3000 J/KG SEEN IN RECENT RUC ANALYSIS. THIS WILL BE IN COMBINATION WITH A LITTLE OR ALMOST NON-EXISTENT CAP. DESPITE THE WEAKER WINDS ALOFT...BULK SHEAR VECTORS BETWEEN 40 AND 45 KNOTS WILL CONTRIBUTE TO MORE ORGANIZED CONVECTION ALONG THE DRYLINE. A WEAK UPPER LEVEL SPEED MAX COMING ACROSS THE PERMIAN BASIN PLACES MUCH OF THE SOUTH PLAINS IN THE LEFT EXIT REGION WHICH WILL AID IN STORM DEVELOPMENT LATER THIS AFTERNOON. ABOVE PARAMETERS WILL SUPPORT STORMS WITH VERY LARGE HAIL AND DAMAGING WINDS. MODERATE HELICITY VALUES ALONG WITH LINGERING OUTFLOW BOUNDARIES ACROSS THE AREA WILL SUPPORT AN ISOLATED TORNADO THREAT. WITH THE MOISTURE HANGING AROUND THE AREA...LOW STRATUS IS EXPECTED TO DEVELOP AGAIN TONIGHT WITH ANOTHER MILD NIGHT. THE DRYLINE WILL MIX OFF THE CAPROCK TOMORROW AFTERNOON COMBINED WITH STRONG INSTABILITY. THIS COMBINED WITH WEAK UPPER LEVEL SUPPORT WILL STILL SUPPORT AN ISOLATED STORM THREAT IN THE AFOREMENTIONED AREA. && .LONG TERM... ZONAL FLOW ALOFT WILL CONTINUE THROUGH THE REST OF THE WEEK WITH LITTLE CHANCE OF STORMS UNTIL THE WEEKEND. A COLD FRONT IS STILL EXPECTED TO PASS THROUGH THE AREA ON FRIDAY...MOST LIKELY DURING THE AFTERNOON OR EVENING. FRIDAY WILL THEREFORE REMAIN WARM BEFORE THE PASSAGE OF THE COLD FRONT. MOIST ISENTROPIC UPGLIDE WILL TAKE SHAPE BEGINNING LATE FRIDAY NIGHT OR EARLY SATURDAY MORNING IN THE POST FRONTAL AIRMASS. THIS WILL LEAD TO LOW STRATUS ON SATURDAY AS WELL AS LIGHT PRECIPITATION. A SHORT WAVE MAY COME ACROSS THE AREA ON SATURDAY EVENING COMBINED WITH WEAK INSTABILITY COULD LEAD TO ELEVATED THUNDERSTORM CHANCES. OTHERWISE...MOSTLY SHOWERY ACTIVITY CAN BE EXPECTED WITH THE MOIST UPSLOPE FLOW. BEYOND THE WEEKEND...THE GFS IS NOW DEVELOPING A PROGRESSIVE TROUGH MOVING ACROSS THE AREA ON TUESDAY WHILE THE EUROPEAN MODEL SOLUTION HAS A DEEPER AND SLOWER MOVING TROUGH. CONTINUED TO SIDE WITH THE EUROPEAN SOLUTION GIVEN ITS RECENT CONSISTENCY IN CONSECUTIVE MODEL RUNS. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 50 89 49 82 45 / 30 10 10 10 10 TULIA 58 89 51 79 47 / 40 10 10 10 20 PLAINVIEW 59 91 54 83 50 / 50 10 10 10 20 LEVELLAND 59 92 56 89 52 / 30 10 10 10 20 LUBBOCK 61 92 60 87 52 / 40 10 10 10 20 DENVER CITY 59 94 56 89 54 / 20 10 10 10 10 BROWNFIELD 62 93 58 89 54 / 30 10 10 10 20 CHILDRESS 62 89 63 83 52 / 30 20 10 10 20 SPUR 63 90 64 88 53 / 50 10 10 10 20 ASPERMONT 64 89 65 89 56 / 30 20 10 10 20 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 20/01
Hazardous weather outlook, Apr 29, 11:31 AM CDT, 5 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1131 AM CDT WED APR 29 2009 TXZ021>044-301645- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1131 AM CDT WED APR 29 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT CONVECTIVE THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER MOST OF THE OUTLOOK AREA. THE DRYLINE IS FORECAST TO PUSH EASTWARD INTO THE EXTREME WESTERN SOUTH PLAINS AND SOUTHWEST TEXAS PANHANDLE BY LATE AFTERNOON. ADDITIONALLY...A DRYLINE BULGE MAY DEVELOP INTO THE SOUTHWEST SOUTH PLAINS WITH INCREASED CONVERGENCE ALONG AND TO THE NORTH OF IT. ISOLATED TO SCATTERED CONVECTION IS EXPECTED TO DEVELOP IN THE VICINITY OF THE DRYLINE BY MID TO LATE AFTERNOON. MODERATE TO STRONG INSTABILITY AND SUFFICIENT DEEP LAYER SHEAR WILL SUPPORT THE DEVELOPMENT OF SUPERCELL STORMS CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAIN. ALSO...LOCALLY BACKED WINDS...EITHER ALONG AND TO THE NORTH OF THE DRYLINE BULGE...OR ALONG A RESIDUAL OUTFLOW BOUNDARY DRAPED FROM THE NORTHEAST SOUTH PLAINS INTO THE NORTHERN ROLLING PLAINS...MAY BRING THE THREAT FOR AN ISOLATED TORNADO. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT CHANCE FOR ISOLATED THUNDERSTORM DEVELOPMENT ON THE DRYLINE THURSDAY AFTERNOON OVER THE FAR EASTERN ROLLING PLAINS...HOWEVER WEAKER WINDS ALOFT WILL LIMIT THE THREAT FOR SEVERE THUNDERSTORMS. BY LATER THIS WEEKEND INTO EARLY NEXT WEEK...AN UPPER LEVEL DISTURBANCE AND FRONTAL BOUNDARY MAY BRING THE RISK OF ADDITIONAL SEVERE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Apr 29, 3:46 PM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 346 PM CDT WED APR 29 2009 TXZ032-038-292115- COTTLE TX-KING TX- 346 PM CDT WED APR 29 2009 ...STRONG THUNDERSTORM ACROSS KING AND COTTLE COUNTIES... AT 345 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES WEST OF GUTHRIE...MOVING NORTHEAST AT 30 MPH. SMALL HAIL AND BRIEF...STRONG WIND GUSTS ARE POSSIBLE NEAR THIS THUNDERSTORM. MOVE TO A PLACE OF SAFETY IF THREATENING WEATHER APPROACHES. STAY AWAY FROM WINDOWS. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.
Special weather statement, Apr 29, 3:48 PM CDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 348 PM CDT WED APR 29 2009 TXZ025-292115- HALL TX- 348 PM CDT WED APR 29 2009 ...STRONG THUNDERSTORM ACROSS HALL COUNTY... AT 347 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 19 MILES SOUTHWEST OF MEMPHIS...MOVING NORTHEAST AT 15 MPH. SMALL HAIL AND BRIEF...STRONG WIND GUSTS ARE POSSIBLE NEAR THUNDERSTORMS. MOVE TO A PLACE OF SAFETY IF THREATENING WEATHER APPROACHES. STAY AWAY FROM WINDOWS. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.
Local storm report, Apr 29, 3:55 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
355 PM CDT WED APR 29 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0145 PM HAIL 15 SE ASPERMONT 32.99N 100.04W
04/29/2009 E0.75 INCH STONEWALL TX PUBLIC
THREE QUARTER INCH HAIL DAMAGED PECAN TREES.
&&
EVENT NUMBER 00418
LINDLEYSpecial weather statement, Apr 29, 4:30 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 430 PM CDT WED APR 29 2009 TXZ024-025-030-031-292230- BRISCOE TX-HALL TX-MOTLEY TX-FLOYD TX- 430 PM CDT WED APR 29 2009 ...STRONG THUNDERSTORM ACROSS FLOYD...MOTLEY...HALL AND BRISCOE COUNTIES... AT 429 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10 MILES SOUTH OF CEDAR HILL...OR ABOUT 10 MILES EAST OF FLOYDADA...MOVING NORTHEAST AT 25 MPH. BRIEF...STRONG WIND GUSTS ARE POSSIBLE NEAR THUNDERSTORMS. MOVE TO A PLACE OF SAFETY IF THREATENING WEATHER APPROACHES. STAY AWAY FROM WINDOWS. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.
Local storm report, Apr 29, 4:36 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
436 PM CDT WED APR 29 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0432 PM HAIL 1 W CEE VEE 34.23N 100.46W
04/29/2009 E1.50 INCH COTTLE TX STORM CHASER
&&
EVENT NUMBER 00420
JURECKALocal storm report, Apr 29, 4:40 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LUBBOCK TX
440 PM CDT WED APR 29 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0432 PM HAIL 1 W CEE VEE 34.23N 100.46W
04/29/2009 E1.75 INCH COTTLE TX STORM CHASER
&&
CORRECTED EVENT
EVENT NUMBER 00420
JURECKAThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 9:17 PM CDT | Severe Thunderstorm Warning | LUB | King | 28 min |
| Apr 28, 9:44 PM CDT | Severe Thunderstorm Warning | LUB | King | 31 min |
| Apr 28, 10:00 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Dickens, Floyd, Motley | 45 min |
| Apr 28, 10:15 PM CDT | Severe Thunderstorm Warning | LUB | Cottle, King | 45 min |
| Apr 28, 10:59 PM CDT | Severe Thunderstorm Warning | LUB | Cottle, King | 31 min |
| Apr 29, 1:41 AM CDT | Severe Thunderstorm Warning | LUB | Bailey, Castro, Lamb, Parmer | 49 min |
| Apr 29, 2:09 AM CDT | Severe Thunderstorm Warning | LUB | Castro, Lamb, Parmer | 36 min |
| Apr 29, 2:27 AM CDT | Severe Thunderstorm Warning | LUB | Bailey, Lamb, Parmer | 18 min |
| Apr 29, 2:42 AM CDT | Severe Thunderstorm Warning | LUB | Bailey, Castro, Lamb, Parmer | 32 min |
| Apr 29, 1:05 PM CDT | Severe Thunderstorm Warning | LUB | Kent, Stonewall | 55 min |
| Apr 29, 3:45 PM CDT | Severe Thunderstorm Warning | LUB | Castro, Hale, Lamb, Swisher | 60 min |
| Apr 29, 3:57 PM CDT | Severe Thunderstorm Warning | LUB | Childress, Cottle, Hall, Motley | 63 min |
| Apr 29, 4:03 PM CDT | Tornado Warning | LUB | Hall | 27 min |
| Apr 29, 4:25 PM CDT | Tornado Warning | LUB | Hall | 50 min |
| Apr 29, 4:42 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Floyd, Hall, Motley | 63 min |
| Apr 29, 4:45 PM CDT | Severe Thunderstorm Warning | LUB | Castro, Hale, Swisher | 60 min |
| Apr 29, 4:54 PM CDT | Severe Thunderstorm Warning | LUB | Childress, Cottle | 33 min |
| Apr 29, 5:34 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Hall | 26 min |
| Apr 29, 5:39 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Floyd, Hale | 66 min |
| Apr 29, 5:45 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Floyd, Hall, Motley | 60 min |
| Apr 29, 5:49 PM CDT | Tornado Warning | LUB | Briscoe, Floyd | 26 min |
| Apr 29, 6:14 PM CDT | Tornado Warning | LUB | Floyd, Motley | 31 min |
| Apr 29, 6:28 PM CDT | Tornado Warning | LUB | Cottle, Motley | 47 min |
| Apr 29, 6:46 PM CDT | Tornado Warning | LUB | Floyd, Motley | 59 min |
| Apr 29, 6:56 PM CDT | Severe Thunderstorm Warning | LUB | Cottle, Dickens, King, Motley | 34 min |
Nearby
Tornado Warnings in Texas, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.